Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 41, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 6, 2015, 10:34 PM CDT for Clay County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 10:34 PM CDT (03:34 UTC)
- Expired
- May 6, 2015, 11:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:51 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
876
WFUS54 KOUN 070335
TOROUN
TXC077-070400-
/O.NEW.KOUN.TO.W.0041.150507T0334Z-150507T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 1100 PM CDT
* AT 1034 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES SOUTH OF BLUEGROVE...MOVING EAST AT 20
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BELLEVUE...BLUEGROVE...BUFFALO SPRINGS...VASHTI AND JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3348 9831 3363 9838 3381 9798 3352 9798
TIME...MOT...LOC 0334Z 258DEG 18KT 3360 9827
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
732
WWUS54 KOUN 070348
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED MAY 6 2015
TXC077-070400-
/O.CON.KOUN.TO.W.0041.000000T0000Z-150507T0400Z/
CLAY TX-
1047 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHERN
CLAY COUNTY...
AT 1047 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF BLUEGROVE...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...BUFFALO SPRINGS...VASHTI AND JOY.
LAT...LON 3348 9831 3361 9833 3381 9798 3352 9798
TIME...MOT...LOC 0347Z 268DEG 28KT 3359 9822
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 7:00 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 6, 7:00 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT WED MAY 6 2015 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... 00Z TAFS WERE DELAYED SLIGHTLY BY SOFTWARE ISSUES. CONFIDENCE IN TIMING OF WEATHER ELEMENTS REMAINS POOR BEYOND A FEW HOURS. SCATTERED STRONG/SEVERE TSRA WILL CONTINUE THIS EVENING...POSSIBLY AFFECTING KOKC...KSPS WITHIN THE NEXT FEW HOURS. TSRA MAY CONTINUE OFF AND ON ALL NIGHT...BUT PREDICTABILITY DOES NOT WARRANT INCLUSION IN TAFS. MODELS CONTINUE TO INSIST ON LOW MVFR OR IFR CEILINGS TOMORROW MORNING...WHICH SEEMS POSSIBLE WITH THE EFFECTS OF THE STORMS. DIURNAL LIFTING OF THE CEILINGS MAY BE SLOWER TOMORROW THAN TODAY...DELAYING THE ONSET OF VFR OR MVFR CONDITIONS. THERE IS A NEARLY EQUAL CHANCE OF TSRA EVERYWHERE DURING THE ENTIRE DAY TOMORROW...BUT HAVE LIMITED MENTION IN TAFS TO THE MOST CLIMATOLOGICALLY FAVORED TIMES. CMS && .PREV DISCUSSION... /ISSUED 327 PM CDT WED MAY 6 2015/ DISCUSSION... A FEW SEVERE STORMS HAVE ALREADY DEVELOPED IN THE MINIMALLY-CAPPED UNSTABLE/HIGH-SHEAR ATMOSPHERE THAT IS OVER MUCH OF OUR FORECAST AREA. WE EXPECT A FEW SEVERE STORMS TO CONTINUE THROUGH THE EVENING....MAINLY IN THE FORM OF ISOLATED SUPERCELLS. UNLIKE LAST NIGHT...NO ORGANIZED REGION OF HEAVY RAIN IS EXPECTED TONIGHT. SOME STORMS MAY PERSIST PAST MIDNIGHT...BUT THEY WILL LIKELY REMAIN SCATTERED...AND NOT AN ORGANIZED COMPLEX. THE CHANCE FOR RAIN...INCLUDING STRONG/SEVERE STORMS...WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. THERE IS VERY LITTLE CHANGE TO PREVIOUS THINKING ABOUT EACH DAY...WITH A LOWER RISK OF SEVERE WEATHER ON THURSDAY...SOMEWHAT HIGHER ON FRIDAY...MUCH HIGHER ON SATURDAY...AND DIMINISHING FROM WEST TO EAST ON SUNDAY. EARLY NEXT WEEK SHOULD BE A COOL AND QUIET PERIOD...FOR A COUPLE OF DAYS...AT LEAST. MOISTURE AND RAIN CHANCES RISE AGAIN MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 77 64 79 / 50 50 60 50 HOBART OK 62 77 64 79 / 50 50 60 50 WICHITA FALLS TX 64 79 66 79 / 60 50 50 50 GAGE OK 62 80 59 80 / 20 40 60 50 PONCA CITY OK 66 79 63 80 / 40 40 70 50 DURANT OK 65 79 67 80 / 40 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/26/23
Hazardous weather outlook, May 6, 3:28 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT WED MAY 6 2015 OKZ004>048-050>052-TXZ083>090-072030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 328 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM FREEDOM AND CLINTON... TO ALTUS OKLAHOMA AND BENJAMIN TEXAS... AND THEN WEST OF A LINE FROM PONCA CITY AND STILLWATER... TO SHAWNEE AND SULPHUR... TO ARDMORE OKLAHOMA. THIS INCLUDES PLACES SUCH AS ENID... THE OKLAHOMA CITY METRO... LAWTON... AND WICHITA FALLS. TIMING... THROUGH MIDNIGHT IMPACTS... HAIL UP TO THE SIZE OF BASEBALLS... WIND GUSTS OF 60 TO 70 MPH... A FEW TORNADOES... LOCALLY HEAVY RAINFALL WHICH COULD CAUSE SOME FLOODING... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS. DISCUSSION... A FEW THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. EVEN THOUGH THERE MAY ONLY BE A FEW STORMS... ANY STORM THAT DEVELOPS WILL BE SEVERE DUE TO HIGH INSTABILITY AND STRONG WIND SHEAR. VERY LARGE HAIL... DAMAGING WIND GUSTS... AND TORNADOES WILL BE POSSIBLE. THUNDERSTORM INTENSITY IS EXPECTED TO GRADUALLY WEAKEN DURING THE OVERNIGHT HOURS...BUT STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL AND SOME HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 6, 8:30 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 5 E TUTTLE 35.29N 97.72W
05/06/2015 E1.75 INCH GRADY OK TRAINED SPOTTER
&&
FMLocal storm report, May 6, 8:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TORNADO 3 SSE OKLAHOMA CITY 35.43N 97.49W
05/06/2015 OKLAHOMA OK AMATEUR RADIO
OVERTURNED VEHICLES AND DOWNED POWER LINES AT THE
INTERSECTION OF I-35 AND SW 44TH
&&
FMLocal storm report, May 6, 8:53 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 5 S MUSTANG 35.32N 97.72W
05/06/2015 M76 MPH GRADY OK TRAINED SPOTTER
WIND WAS FROM A NORTHWEST DIRECTION.
&&
FMLocal storm report, May 6, 9:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 SSE NORMAN 35.20N 97.43W
05/06/2015 M2.00 INCH CLEVELAND OK TRAINED SPOTTER
&&
JTKLocal storm report, May 6, 9:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 E NORMAN 35.22N 97.41W
05/06/2015 E1.50 INCH CLEVELAND OK PUBLIC
MEASURED AT 24TH AND ALAMEDA
&&
MBSLocal storm report, May 6, 10:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HEADRICK 34.63N 99.14W
05/06/2015 E1.25 INCH JACKSON OK PUBLIC
0900 PM HAIL 2 S NORMAN 35.19N 97.44W
05/06/2015 E2.00 INCH CLEVELAND OK TRAINED SPOTTER
0906 PM HAIL 1 SE NORMAN 35.21N 97.43W
05/06/2015 E1.75 INCH CLEVELAND OK TRAINED SPOTTER
0915 PM HAIL 2 E NORMAN 35.22N 97.41W
05/06/2015 E1.50 INCH CLEVELAND OK TRAINED SPOTTER
0925 PM HAIL 6 ENE NORMAN 35.25N 97.34W
05/06/2015 E1.00 INCH CLEVELAND OK TRAINED SPOTTER
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 45 min |
| May 6, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 48 min |
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 43 min |
| May 6, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 40 min |
| May 6, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 43 min |
| May 6, 8:07 PM CDT | Tornado Warning | OUN | Archer | 23 min |
| May 6, 8:29 PM CDT | Tornado Warning | OUN | Archer | 31 min |
| May 6, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 39 min |
| May 6, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 51 min |
| May 6, 8:57 PM CDT | Tornado Warning | OUN | Archer, Wichita | 48 min |
| May 6, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 40 min |
| May 6, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 50 min |
| May 6, 10:40 PM CDT | Flash Flood Warning | OUN | Archer, Baylor, Clay, Foard, Knox, Wichita | 3 hr |
| May 6, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 52 min |
| May 6, 10:58 PM CDT | Tornado Warning | OUN | Clay | 32 min |
| May 6, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox, Wilbarger | 45 min |
| May 6, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 42 min |
| May 6, 11:26 PM CDT | Tornado Warning | OUN | Archer, Baylor | 16 min |
| May 6, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 50 min |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
| May 7, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 50 min |
| May 7, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 39 min |
| May 7, 12:52 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 38 min |
| May 7, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 31 min |
| May 7, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
| May 7, 11:30 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 30 min |
| May 7, 11:54 AM CDT | Flood Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 3 days |
| May 7, 12:08 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| May 7, 12:18 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 42 min |
| May 7, 1:05 PM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| May 7, 1:34 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| May 7, 2:09 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 40 min |
| May 7, 2:17 PM CDT | Special Weather Statement | OUN | Baylor, Foard, Knox | 28 min |
| May 7, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 38 min |
| May 7, 2:31 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 44 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Foard, Knox, Wichita, Wilbarger | 40 min |
| May 7, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 51 min |
| May 7, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 50 min |
| May 7, 4:16 PM CDT | Flash Flood Warning | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 3 hr |
| May 7, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 39 min |
| May 7, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 56 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 22 min |
| May 7, 5:46 PM CDT | Special Weather Statement | OUN | Baylor | 44 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.